Advertisement

Applied Mathematics

, Volume 11, Issue 4, pp 409–418 | Cite as

The smoothness and dimension of fractal interpolation functions

  • Chen Gang
Article

Abstract

In this paper, we investigate the smoothness of non-equidistant fractal interpolation functions. We obtain the Holder exponents of such fractal interpolation functions by using the technique of operator approximation. At last, we discuss the series expressions of these functions and give a Box-counting dimension estimation of “critical” fractal interpolation functions by using our smoothness results.

Keywords

Fractal interpolation smoothness operator 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Barnsley, M.F., Fractal functions and interpolation,Constructive Approximation,2 (1986), 303–329.zbMATHCrossRefGoogle Scholar
  2. [2]
    Barnsley, M.F. and Harrington, A.N., The calculus of fractal interpolation functions,J. Approximation Theory,57 (1989), 14–34.zbMATHCrossRefGoogle Scholar
  3. [3]
    Barnsley, M.F., Fractal Everywhere, Acadmic Press Inc., 1988.Google Scholar
  4. [4]
    Bedford T., Hölder exponents and box dimension for self-affine fractal functions,Constructive Approximation,5 (1989), 33–48.zbMATHCrossRefGoogle Scholar
  5. [5]
    Sha Z., Holder property of fractal interpolation,Approx. Theory Appl,4 (1992), 45–57.Google Scholar
  6. [6]
    Sha Z. and Chen G., Haar expansions of a class of fractal interpolation functions and their logical derivatives,Approx. Theory Appl,4 (1993), 73–88.Google Scholar
  7. [7]
    Huchinson, J.E., Fractals and self-similarity,Indiana Univ. Math. J.,30 (1981), 713–747.CrossRefGoogle Scholar
  8. [8]
    Lorentz, G.G., Approximation Theory of Functions, Holt, Rinehart and Winston,Inc, 1966.Google Scholar
  9. [9]
    Deliu, A. and Jawerth, B., Geometrical dimension versus smoothness,J. Constru. Approx.,8 (1992), 211–222.zbMATHCrossRefGoogle Scholar

Copyright information

© Editorial Committee of Applied Mathematics-A Journal of Chinese Universities 1996

Authors and Affiliations

  • Chen Gang
    • 1
  1. 1.Department of Applied MathematicsZhejiang UniversityHangzhou

Personalised recommendations